MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILASTIC FOLEY CATHETER
Model Number 33428
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the rubber was cracking around the rubber tubing of the inflation port.
 
Additional Manufacturer Narrative
Received 4 unopened silastic foley catheters.Received 4 stock samples: 2 samples of corporate lot ngpi3777 (manufacturing lot # da538) and 2 of corporate lot 39aib063 (manufacturing lot # ry724).The visual inspection noted that the inflation arm appeared to be cracked above the cap.The samples were examined and found what may be evidence of ozone damage.Factors which may contribute to this problem are storage in excessive heat or cold, or storage near fluorescent lighting, electric motors or ozone generating equipment (i.E., x-ray equipment).For this reason, latex products should not be stored in close proximity to any of these electrical devices or equipment.Such products should be stored in their original cartons with the end flaps closed, away from direct lighting and extreme temperatures and should be rotated to ensure that the oldest products are used first.Could not attribute the reported condition to a manufacturing-related process.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "visually inspect the product for any imperfections or surface deterioration prior to use." (b)(4).
 
Event or Problem Description

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
SILASTIC FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6512977
Report Number1018233-2017-01971
Device Sequence Number1278545
Product Code EZL
UDI-Device Identifier00801741020049
UDI-Public(01)00801741020049
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33428
Device Catalogue Number33428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1